MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80184
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 11/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly got stuck in the introducer sheath when physician attempt to remove the balloon from the guidewire.It was further reported that proximal end of the balloon was allegedly detached from the catheter shaft.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas gold device was received loaded into an unknown brand 8fr sheath.The introducer sheath buckled.On the proximal end of the balloon it was observed to be detached from the catheter however the distal end of the balloon was still secured to the guidewire lumen.Unraveling was noted to the proximal end of the balloon at the location of the detachment.One medical image was reviewed.The medical image shows wire access from the left side of the patient directed towards the central venous system.However, no conclusions can be made due to the image quality and limited view of the image provided.The investigation is confirmed for the reported balloon detachment, as the device was received with the balloon detached at the proximal end.The investigation is confirmed for the reported difficulty to remove, as the device was received loaded into the sheath with buckling noted to the sheath.It is likely the difficulty to remove led to the identified detachment issue.However, the definitive root cause for the identified balloon detachment and difficulty to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 11/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12236944
Report Number2020394-2021-01402
Device Sequence Number14726884
Product Code DQY
UDI-Device Identifier00801741060878
UDI-Public(01)00801741060878
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80184
Device Catalogue NumberATG80184
Device Lot Number93YD0098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;